Tachycardia and altered mental status after smoking “K2″; but what is “K2″?

November 14, 2012, 12:25 am

★★☆☆☆

Acute Intoxication Caused by a Synthetic Cannabinoid in Two Adolescents. Heath TS et al.  J Pediatr Pharmacol Ther 2012;17:177-181.

Full Text

This paper, from the Medical University of South Carolina in Charleston,  describes two teenagers (ages 17 and 15 years) who presented to the emergency department after reportedly smoking a product labelled as “K2″. Both patients presented with altered mental status and tachycardia. In one patient the urine drug screen was negative; in the other it was positive only for cannabinoids. Both recovered rapidly and were discharged the day after admission.

Reports of patients who have inhaled “K2″ smoke often describe tachycardia and altered mental status. Unfortunately, there is not much we can take from this paper, since neither the products involved nor the patients’ blood or urine were tested for any synthetic cannabinoid.

Related posts:

Effects of synthetic cannabinoids usually mild and self-limited

Adding “spice”: synthetic cannabinoids in St. Paul, MN

Tachycardia followed by bradycardia after smoking the synthetic cannabinoid “K9″

Review of synthetic cannabinoids and bath salts

Clinical presentation after smoking products labelled as “spice” or “K2″

Blueberry “spice” in Wyoming linked to cases of renal failure

Demi Moore 911 call highlights dangers of synthetic cannabinoids

Case report: seizures after smoking a synthetic cannabinoid product

Interview with J.W. Huffman — creator of JWH-018 and other synthetic cannabinoids

Seizures and supraventricular tachycardia after ingestion of a synthetic cannabinoid (JWH-018)

Spice toxicity: three patients with confirmed exposure to JWH-018 and /or JWH-073

“Legal” marijuana: patients with confirmed exposure to JWH-018 and JWH-073

Synthetic ‘legal’ marijuana banned by the FDA

K2 Sex

Update on ‘legal’ smoking highs

K2: “This isn’t Jerry Garcia’s marijuana”

 

Comments are closed.